MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD POLYSORB; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID

DAVIS & GECK CARIBE LTD POLYSORB; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Model Number CL-906
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Fever (1858); Sepsis (2067); Foreign Body In Patient (2687); Radiation Exposure, Unintended (3164); No Code Available (3191)
Date of Event 04/17/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, while closing the second layer of the uterus during cesarean section, the needle felt blunt as the surgeon was coming towards the end of the second layer.It was noticed that the tip was missing, they had to perform 2 x-rays to see if they could locate the tip of the needle, but they were unable to identify and as such have ordered a patient mri to be performed after the 48 hours as recommended by consultant radiologist.The incidence resulted in the patient having a prolonged period of 4 hours where the abdomen was open and required continuous analgesia.Post operatively the patient had pyrexia and as such has been treated for sepsis.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of four devices.Visual inspection of the product returned noted two open sutures and two sealed sutures.The sealed sutures were representative samples to this complaint.A tactile and microscopic inspection of the sealed sutures was performed with no abnormalities.Visual and photographic inspection of the opened samples noted two needles and two partial sutures.One needle was received broken at the tip.Upon microscopic inspection, instrument marks were observed near the break site.Functionally, a bend moment test was performed to the undamaged sample and the results met specifications.A review of the device history record indicates this product was released meeting all quality release specifications at the time of manufacture.The root cause of the observed damage was due to the product not being used as intended which caused or contributed to the reported condition.The needle should always be held in the middle where the diameter is greatest.Grasping the needle near the swaged end or the tip could cause bends or breaks, or damage the connection between the needle and suture.No further actions have been deemed necessary at this time.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
POLYSORB
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key8597598
Report Number9612501-2019-00942
Device Sequence Number19419486
Product Code GAM
UDI-Device Identifier20884521043289
UDI-Public20884521043289
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K963253
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model NumberCL-906
Device Catalogue NumberCL-906
Device Lot NumberD8K2390Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2019
Initial Date Received by Manufacturer 04/18/2019
Supplement Date Received by Manufacturer05/23/2019
06/21/2019
Initial Report FDA Received Date05/09/2019
Supplement Report FDA Received Date06/17/2019
07/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;